Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 86, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2025, 6:32 PM CDT for Williamson County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2025, 6:32 PM CDT (23:32 UTC)
- Expired
- May 1, 2025, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 6:49 PM CDT | HAIL 1 | 4 W Andice, TX | Near intersection of CR208 and CR236. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
442
WUUS54 KEWX 012332
SVREWX
TXC491-020030-
/O.NEW.KEWX.SV.W.0086.250501T2332Z-250502T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
632 PM CDT Thu May 1 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Williamson County in south central Texas...
* Until 730 PM CDT.
* At 632 PM CDT, a severe thunderstorm was located over Florence, or
10 miles northwest of Serenada, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Round Rock, Georgetown, Serenada, Bartlett, Jarrell, Florence,
Weir, Georgetown Dam, Sun City, Mahomet, Andice, Theon, Walburg,
Schwertner, and Jonah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3090 9777 3087 9763 3080 9744 3054 9759
3076 9798 3082 9793 3091 9783
TIME...MOT...LOC 2332Z 302DEG 13KT 3082 9778
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brady1 follow-up statement
265
WWUS54 KEWX 020008
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
708 PM CDT Thu May 1 2025
TXC491-020030-
/O.CON.KEWX.SV.W.0086.000000T0000Z-250502T0030Z/
Williamson TX-
708 PM CDT Thu May 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN WILLIAMSON COUNTY...
At 708 PM CDT, a severe thunderstorm was located near Sun City, or
near Serenada, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Georgetown, Serenada, Jarrell, Florence, Weir, Georgetown Dam,
Andice, Sun City, Theon, Walburg, and Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3075 9794 3090 9780 3090 9777 3087 9763
3080 9745 3058 9765 3065 9778
TIME...MOT...LOC 0008Z 302DEG 8KT 3078 9771
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BradyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:04 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 1, 3:04 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 304 PM CDT Thu May 1 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Friday night) Issued at 156 PM CDT Thu May 1 2025 Key Messages: - Severe Thunderstorm Watch for northern Hill Country and northern I-35 Corridor until 9 PM. Large hail and damaging wind gusts most likely threats. - Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon into Friday evening for all of South Central Texas. - Any storm that forms over South Central Texas late today or tonight will provide a marginal (level 1 of 4) risk of excessive rainfall. - There is a level 2 of 4 risk for excessive rainfall across nearly all areas of South Central Texas Friday afternoon and evening. Convection is beginning in the vicinity of an old outflow boundary near our northeastern counties. Current conditions are high CAPE with moderate vertical wind shear. We have issued a Severe Thunderstorm Watch for this area until 9 PM. Steep mid-level lapse rates suggest large hail as the most likely threat with damaging winds gusts also likely. Storms will move from west to east. Storms are also beginning to form out west in the vicinity of the dryline. The airmass there is also unstable with only moderate wind shear. Conditions are favorable for strong to severe thunderstorms this evening. There is a level 2 of 5 risk for severe thunderstorms across most of our CWA tonight. Convection should wane with the loss of heating by late evening. The overnight period should be quiet. A cold front will drop down through central Texas during the day Friday. This bring a better chance for widespread convection. The airmass will remain unstable and the severe risk will be level 2 of 5 again. In addition the PW will be high enough that locally heavy rain will be possible and WPC has a level 2 of 4 risk for excessive rainfall and flash flooding. && .LONG TERM... (Saturday through Thursday) Issued at 156 PM CDT Thu May 1 2025 Key Messages: - Drying out and a beautiful weekend for most areas on tap - Wet and stormy pattern continues through Thursday Starting the forecast period we should have most of the heavy rain and possible strong storms pushing out of most of our southern areas as the front pushes southward. In its wake we should see skies start to clear out with humidity levels dropping and highs in the upper 70s leading to a nice Saturday with light northeast winds. An even better day is expected on Sunday under partly to mostly sunny skies with highs in the upper 70s to low 80s. Things quickly change as we resume southerly flow which brings the return of more humid conditions though high temperatures shouldn't be as warm as this past week with most areas staying in the low 80s. Additionally, chances for rain and thunderstorms begin to increase Monday into Tuesday as several upper level short waves move from northeast Mexico into the local area. The wet pattern continues throughout the week as an upper level low pressure system over New Mexico tries to push east into central TX. Surface wise we will have a frontal boundary that pushes into our area Wednesday into Thursday bringing several rounds of scattered showers and thunderstorms. Like this past week the dryline is expected to stay just west of Del Rio thus leaving our area on the warm and humid side of things thus giving our area repeated chances for rounds and rounds of storms. At this point it is too early to tell if we could have strong to severe storms with each round so check back for future forecasts as things become further refined. Temperatures look to remain in the upper 70s and low 80s Monday to the mid 80s for Tuesday and Wednesday before cooling back down to the low 80s for Thursday. && .AVIATION... (18Z TAFS) Issued at 1252 PM CDT Thu May 1 2025 Ceilings have risen to MVFR level at all of the terminals and will stay that way through the afternoon and evening. We expect winds to start gusting up to 25 kts within the next hour or two. There will be low chances for showers and thunderstorms through this period. This afternoon the best chances will be at DRT. Then the better chances will shift to San Antonio and Austin late evening and overnight. MVFR ceilings will develop again late this evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 87 63 80 / 30 80 70 10 Austin Bergstrom Intl Airport 67 87 62 78 / 30 80 70 10 New Braunfels Muni Airport 69 90 64 81 / 20 70 70 10 Burnet Muni Airport 67 83 61 78 / 30 80 60 10 Del Rio Intl Airport 69 90 67 82 / 30 40 60 30 Georgetown Muni Airport 67 84 61 77 / 30 80 70 10 Hondo Muni Airport 67 87 64 80 / 30 60 70 20 San Marcos Muni Airport 68 87 63 79 / 20 80 70 10 La Grange - Fayette Regional 70 88 64 79 / 20 80 80 10 San Antonio Intl Airport 70 88 65 79 / 20 70 70 20 Stinson Muni Airport 71 90 66 80 / 20 70 70 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...CJM Aviation...05
In the hours before
Special weather statement, May 1, 3:32 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Thu May 1 2025
TXZ184-012115-
Edwards TX-
332 PM CDT Thu May 1 2025
...A strong thunderstorm will impact portions of southwestern Edwards
County through 415 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Carta Valley, or 17 miles southeast of Loma Alta,
moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2969 10045 2975 10064 3005 10063 2998 10028
TIME...MOT...LOC 2031Z 192DEG 14KT 2976 10056
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJM/BradyLocal storm report, May 1, 4:33 PM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
433 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Tornado 10 NNW Briggs 31.03N 98.00W
05/01/2025 Burnet TX Storm Chaser
Multiple chasers confirm tornado on ground.
&&
JRLocal storm report, May 1, 5:59 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
559 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Hail 1 N Inks Lake State Par 30.76N 98.37W
05/01/2025 M1.75 Inch Burnet TX Emergency Mngr
Observed near SH29 and Park Road 4.
&&
JRLocal storm report, May 1, 6:07 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Hail 1 E Buchanan Lake Villa 30.86N 98.43W
05/01/2025 M2.75 Inch Llano TX Public
Delayed report.
&&
JRLocal storm report, May 1, 6:19 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
619 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Hail 3 NNE Buchanan Dam 30.78N 98.39W
05/01/2025 M2.50 Inch Burnet TX Public
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:09 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Apr 30, 7:15 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Apr 30, 7:25 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 35 min |
| Apr 30, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 23 min |
| Apr 30, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 61 min |
| Apr 30, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 53 min |
| Apr 30, 9:20 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Apr 30, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 40 min |
| Apr 30, 9:56 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 14 min |
| Apr 30, 10:07 PM CDT | Special Weather Statement | EWX | Williamson | 38 min |
| Apr 30, 10:22 PM CDT | Severe Thunderstorm Warning | EWX | Lee, Travis, Williamson | 53 min |
| Apr 30, 10:42 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 30, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Lee, Williamson | 23 min |
| Apr 30, 11:21 PM CDT | Special Weather Statement | EWX | Lee | 39 min |
| May 1, 3:32 PM CDT | Special Weather Statement | EWX | Edwards | 43 min |
| May 1, 3:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 63 min |
| May 1, 3:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 22 min |
| May 1, 4:03 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 57 min |
| May 1, 4:13 PM CDT | Tornado Warning | EWX | Burnet | 32 min |
| May 1, 4:29 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 31 min |
| May 1, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 63 min |
| May 1, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| May 1, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 48 min |
| May 1, 5:00 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 45 min |
| May 1, 5:05 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 40 min |
| May 1, 5:08 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 1, 5:19 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real | 26 min |
| May 1, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 48 min |
| May 1, 5:38 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 14 min |
| May 1, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 65 min |
| May 1, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 64 min |
| May 1, 5:45 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 1, 5:47 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 1, 5:49 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| May 1, 5:52 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 53 min |
| May 1, 6:16 PM CDT | Flash Flood Warning | EWX | Burnet, Gillespie, Kerr, Llano | 41 days |
| May 1, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 35 min |
| May 1, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 20 min |
| May 1, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 62 min |
| May 1, 6:49 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| May 1, 6:57 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.